MAUDE Adverse Event Report: VOLCANO CORPORATION EAGLE EYE PLATINUM ST RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION EAGLE EYE PLATINUM ST RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 85900PST
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Blocks a2, a4 & a5: no information available.Blocks b6 & b7: no information available.Block c: not applicable for this device.Block h3: the eagle eye platinum st catheter was returned with only the proximal portion (includes proximal shaft, luer connector, the connector cable, and a portion of distal shaft) which measured at approximately 144.5 cm.Visual inspection at the location of separation found the microcables and core wire were exposed with sharp edges observed.The overall catheter working length is 150 +/- 2.5 cm which concludes that approximately 5.5 cm of the distal portion (includes distal tip, distal fillet, scanner body, proximal fillet) was not returned.Although 5.5 cm (55 mm) was not accounted for during device evaluation, it was confirmed that only 2 mm was retained in the patient.Block h6: the probable cause of the reported failure is damage during use.Device manipulation, impact and applied pressure associated with use and handling can further affect the integrity of the device.Blocks h7 & h9: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that an eagle eye platinum st was used in a therapeutic peripheral procedure in the tibial artery and superficial femoral artery.During pullback, the distal tip separated in the mid popliteal, measuring approximately 2 mm in length.The separated distal tip was stented to the vessel wall.This adverse event and product problem is being submitted because the distal tip separated inside the patient.Additional intervention was performed; however, the distal tip was retained in the patient (stent).

Brand Name
EAGLE EYE PLATINUM ST RX DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ayse kharodawala
3721 valley centre drive #500
san diego, CA 92130
858720-4063
MDR Report Key18105802
Report Number3008363989-2023-00049
Device Sequence Number5556164
Product Code OBJ
UDI-Device Identifier00845225002312
UDI-Public(01)00845225002312(11)230912(17)250912(10)0302994107
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2025
Device Model Number85900PST
Device Catalogue Number85900PST
Device Lot Number0302994107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F, TERUMO DESTINATION INTRODUCER SHEATH; TERUMO ADVANTAGE GUIDEWIRE SIZE UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale